Alert archive / Oklahoma / Flash Flood Warnings in 2008

Flash Flood Warning 105, NWS Tulsa, OK

July 3, 2008Adair County, Oklahoma; Washington County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 3, 2008, 9:49 PM CDT for Adair County, Oklahoma; Washington County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2008, 9:49 PM CDT (02:49 UTC)
Expired
Jul 4, 2008, 1:45 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Washington County, AR, Adair County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2008-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2008-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 040249
FFWTSA
ARC143-OKC001-040645-
/O.NEW.KTSA.FF.W.0105.080704T0249Z-080704T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT THU JUL 3 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ADAIR COUNTY IN NORTHEAST OKLAHOMA
  WESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 145 AM CDT

* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTHWEST OF BARON...MOVING  
  EAST AT 15 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS     
  ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH   
  145 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...WESTVILLE...CINCINNATI AND LINCOLN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3577 9450 3578 9481 3590 9481 3591 9480
      3602 9480 3610 9457 3597 9436

$$
1 follow-up statement
000 
WGUS74 KTSA 040637
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 AM CDT FRI JUL 4 2008

ARC143-OKC001-040646-
/O.EXP.KTSA.FF.W.0105.000000T0000Z-080704T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-ADAIR OK-
136 AM CDT FRI JUL 4 2008

...THE FLASH FLOOD WARNING FOR CENTRAL ADAIR AND WESTERN WASHINGTON
COUNTIES EXPIRES AT 145 AM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

NO REPORTS OF SIGNIFICANT FLOODING HAS BEEN RECEIVED FROM THIS AREA. 

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3577 9450 3578 9481 3590 9481 3591 9480
      3602 9480 3610 9457 3597 9436

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 9:21 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 3, 9:21 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT THU JUL 3 2008

.DISCUSSION...
COLD FRONT REMAINS EXTENDED FROM NE OK THROUGH SW OK.  SCATTERED
CONVECTION HAS BEEN ONGOING FROM LATE AFTERNOON ALONG AND JUST AHEAD
OF THE FRONT...BUT WITH LITTLE UPPER SUPPORT EXPECT ACTIVITY TO
DECREASE IN AREAL COVERAGE AND INTENSITY AROUND MIDNIGHT. WILL GO
WITH LIKELY POPS THROUGH 06Z IN AREAS WHERE STORMS ARE
ONGOING...WITH TAPERING TO CHANCE/SLIGHT CHANCE ON EITHER SIDE.
OVERNIGHT TEMPERATURES LOOK REASONABLE ON BOTH SIDES OF THE
BOUNDARY...WITH ONLY MINOR TWEAKS REQUIRED. REST OF FORECAST LEFT AS
IS.

UPDATED ZFP/PFM/AFM ALREADY SENT.
&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, Jul 3, 4:55 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT THU JUL 3 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT THU JUL 3 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...NONE.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON AND EVENING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
LATE THIS AFTERNOON...A SLOW MOVING COLD FRONT EXTENDED FROM FAR
NORTHEASTERN OKLAHOMA INTO SOUTHWEST OKLAHOMA...GENERALLY ALONG
THE I-44 CORRIDOR. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG AND JUST AHEAD OF THE BOUNDARY THIS LATE
AFTERNOON AND EARLY EVENING. WHILE WIND PROFILES WILL REMAIN
WEAK...ENOUGH INSTABILITY WILL BE PRESENT TO SUPPORT A
THUNDERSTORM OR TWO THAT MAY BRIEFLY BECOME SEVERE INTO THE
EVENING HOURS. GUSTY WINDS WILL BE THE MAIN THREAT. ONGOING
ACTIVITY IS EXPECTED TO DISSIPATE WITH THE LOSS OF DAYTIME HEATING.

HOWEVER...AREAS OF SHOWERS AND THUNDERSTORMS MAY REDEVELOP LATER
TONIGHT AS THE LOW-LEVEL JET INCREASES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED GIVEN THE BREVITY AND ISOLATED
NATURE OF ANY SEVERE WEATHER THAT MAY OCCUR INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
FRIDAY INTO SATURDAY AS THE FRONTAL BOUNDARY LINGERS ACROSS THE
AREA. A FEW AFTERNOON SEVERE THUNDERSTORMS COULD DEVELOP AND PERSIST
INTO THE EVENING HOURS.

THE FRONT WILL WASH OUT ON SUNDAY...LEAVING HIGH PRESSURE IN
CONTROL THROUGH MONDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA
ON TUESDAY BRINGING THE POTENTIAL FOR MORE SHOWERS AND
THUNDERSTORMS ALONG WITH IT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$

In the hours before

Special weather statement, Jul 3, 8:00 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT THU JUL 3 2008

OKZ065-040200-
OKFUSKEE OK-
800 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     SOUTHERN OKFUSKEE

AT 800 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF BOLEY...MOVING EAST AT 14 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...BEARDEN...
CLEARVIEW...PHAROAH...CASTLE AND BOLEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3547 9662 3556 9611 3529 9608 3529 9644
      3545 9644 3545 9647 3542 9649 3544 9656
      3541 9653 3538 9654 3538 9655 3540 9658
      3539 9662 3546 9663
TIME...MOT...LOC 0100Z 264DEG 12KT 3539 9651
Special weather statement, Jul 3, 8:02 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT THU JUL 3 2008

ARZ002-011-040200-
CARROLL AR-MADISON AR-
802 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL AND NORTHERN MADISON

AT 802 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF ROCKHOUSE...MOVING EAST AT 17 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...DENVER...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...CONNOR...CARROLLTON...
CABANAL...RULE...COIN...URBANETTE...GRANDVIEW AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3623 9379 3641 9381 3648 9329 3633 9329
      3632 9328 3623 9329
TIME...MOT...LOC 0102Z 265DEG 15KT 3633 9369
Special weather statement, Jul 3, 8:45 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT THU JUL 3 2008

OKZ070-040215-
MUSKOGEE OK-
845 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE

AT 845 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MUSKOGEE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSKOGEE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3573 9523 3575 9546 3580 9544 3582 9532
      3582 9529
TIME...MOT...LOC 0145Z 271DEG 13KT 3577 9539
Local storm report, Jul 3, 9:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
908 PM CDT THU JUL 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             2 NE MUSKOGEE           35.77N 95.34W
07/03/2008  E0.88 INCH       MUSKOGEE           OK   LAW ENFORCEMENT

&&

RBD
Special weather statement, Jul 3, 9:35 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT THU JUL 3 2008

OKZ060-064-066-067-070-040330-
CREEK OK-MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
935 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN OKMULGEE...WESTERN WAGONER...EASTERN CREEK AND TULSA

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE

AT 935 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES WEST OF MOUNDS TO 4 MILES SOUTHWEST OF
LIBERTY TO 5 MILES SOUTH OF BALD HILL...MOVING NORTHEAST AT 22 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TULSA...LIBERTY...PRESTON...BALD HILL...HECTORVILLE...LEONARD...
BIXBY...JENKS...GLENPOOL...STONEBLUFF...COWETA...ONETA...MOUNDS...
KIEFER AND HASKELL.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3607 9602 3604 9571 3591 9558 3561 9587
      3575 9607 3582 9629
TIME...MOT...LOC 0235Z 223DEG 19KT 3584 9621 3581 9600
          3567 9585
Special weather statement, Jul 3, 9:44 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CDT THU JUL 3 2008

ARZ001-002-040345-
BENTON AR-CARROLL AR-
944 PM CDT THU JUL 3 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL AND NORTHEASTERN BENTON

AT 944 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF BUSCH...MOVING SOUTHEAST AT 31 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK GROVE...OAK
HILL...PLEASANT RIDGE...DENVER...GATEWAY...BERRYVILLE...EUREKA
SPRINGS...OSAGE...GREEN FOREST...DELMAR...RUDD...CONNOR...
CARROLLTON...CABANAL...RULE...COIN...URBANETTE...GRANDVIEW...BUSCH
AND BEAVER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3612 9330 3628 9366 3631 9366 3630 9371
      3643 9399 3650 9392 3651 9356 3647 9329
      3613 9328
TIME...MOT...LOC 0244Z 293DEG 27KT 3643 9382

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:58 PM CDTSpecial Weather StatementTSACherokee62 min
Jul 3, 8:00 PM CDTSpecial Weather StatementTSAOkfuskee60 min
Jul 3, 8:15 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner28 min
Jul 3, 8:45 PM CDTSpecial Weather StatementTSAMuskogee30 min
Jul 3, 8:52 PM CDTSevere Thunderstorm WarningTSAMuskogee23 min
Jul 3, 9:21 PM CDTAreal Flood AdvisoryTSAMuskogee54 min
Jul 3, 9:35 PM CDTSpecial Weather StatementTSAOkmulgee55 min
Jul 3, 10:24 PM CDTSpecial Weather StatementTSATulsa36 min
Jul 4, 10:35 AM CDTAreal Flood AdvisoryTSAChoctaw115 min
Jul 4, 10:46 AM CDTSpecial Weather StatementTSAChoctaw44 min
Jul 4, 12:22 PM CDTAreal Flood AdvisoryTSAChoctaw3 hr
Jul 4, 3:26 PM CDTSpecial Weather StatementTSALatimer34 min
Jul 4, 4:37 PM CDTSpecial Weather StatementTSAPittsburg23 min
Jul 3, 7:18 PM CDTSpecial Weather StatementTSACrawford27 min
Jul 3, 7:25 PM CDTSpecial Weather StatementTSACarroll35 min
Jul 3, 8:02 PM CDTSpecial Weather StatementTSACarroll58 min
Jul 3, 9:44 PM CDTSpecial Weather StatementTSACarroll61 min
Jul 4, 6:15 AM CDTSpecial Weather StatementTSAMadison45 min
Jul 4, 6:30 AM CDTAreal Flood AdvisoryTSABenton3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2008Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.